Alert archive / Oregon / Red Flag Warnings in 2007

Red Flag Warning 7, NWS Pendleton, OR

September 3, 2007

NWS Pendleton, OR issued this red flag warning at Sep 3, 2007, 3:00 PM PDT. It took effect at Sep 4, 2007, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2007, 3:00 PM PDT (22:00 UTC)
In effect from
Sep 4, 2007, 11:00 AM PDT
Expired
Sep 4, 2007, 9:00 PM PDT
In force
10 hr
Issued by
NWS Pendleton, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KPDT 032200
RFWPDT

RED FLAG WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
300 PM PDT MON SEP 3 2007

...SCATTERED THUNDERSTORMS WITH NUMEROUS LIGHTNING STRIKES IN
CENTRAL AND EASTERN OREGON TUESDAY AND TUESDAY EVENING...

WAZ633-032300-
/O.CAN.KPDT.FW.A.0010.070904T1800Z-070905T0400Z/
BLUE MOUNTAINS OF WASHINGTON-
300 PM PDT MON SEP 3 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE FIRE
WEATHER WATCH. 

THUNDERSTORMS ON TUESDAY WILL MAINLY BE CONFINED TO THE SOUTHERN
BLUE MOUNTAINS OF OREGON. THE LIGHTNING STRIKES IN THE WASHINGTON
PORTION OF THE BLUE MOUNTAINS ARE NOT EXPECTED TO BE AS
SIGNIFICANT. THE FIRE WEATHER WATCH FOR THE BLUE MOUNTAINS OF
WASHINGTON IS NO LONGER IN EFFECT.

$$

ORZ630-632>635-638-041300-
/O.UPG.KPDT.FW.A.0010.070904T1800Z-070905T0400Z/
/O.NEW.KPDT.FW.W.0007.070904T1800Z-070905T0400Z/
CENTRAL MOUNTAINS OF OREGON-
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT-
WALLOWA DISTRICT-BAKER VALLEY-
300 PM PDT MON SEP 3 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY FOR
THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS OREGON TUESDAY AND
TUESDAY EVENING AND WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS CENTRAL AND EASTERN OREGON. ALTHOUGH MODERATE TO HEAVY
RAIN WILL OCCUR WITH SOME OF THE THUNDERSTORMS ON TUESDAY...NUMEROUS
LIGHTNING STRIKES ARE ALSO EXPECTED. WILDLAND FUELS REMAIN VERY
DRY...AND THERE IS A POTENTIAL FOR NEW FIRE STARTS DUE TO THE
ABUNDANT CLOUD-TO-GROUND LIGHTNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS86 KPDT 042023
RFWPDT

RED FLAG WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
123 PM PDT TUE SEP 4 2007

...SCATTERED THUNDERSTORMS WITH NUMEROUS LIGHTNING STRIKES IN
CENTRAL AND EASTERN OREGON THROUGH THIS EVENING...

ORZ630-632>635-638-050400-
/O.CON.KPDT.FW.W.0007.000000T0000Z-070905T0400Z/
CENTRAL MOUNTAINS OF OREGON-
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT-
WALLOWA DISTRICT-BAKER VALLEY-
123 PM PDT TUE SEP 4 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING.

A STRONG LOW PRESSURE SYSTEM IS MOVING INTO EASTERN OREGON AND IS
BRINGING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. FREQUENT
CLOUD-TO-GROUND LIGHTNING HAS BEEN OBSERVED. ALTHOUGH SOME
THUNDERSTORMS ARE PRODUCING HEAVY RAIN...WILDLAND FUELS HAVE
REMAINED VERY DRY FOR A LONG PERIOD OF TIME. THERE IS A POTENTIAL
FOR NEW FIRE STARTS THROUGH THIS EVENING DUE TO THE ABUNDANT
CLOUD-TO-GROUND LIGHTNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS86 KPDT 050359
RFWPDT

RED FLAG WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
859 PM PDT TUE SEP 4 2007

...RED FLAG WARNING ALLOWED TO EXPIRE AT 9 PM PDT...

.THUNDERSTORMS ARE DIMINISHING IN AREAL COVERAGE THIS EVENING 
AS THE ATMOSPHERE BECOMES MORE STABLE. AS THE UPPER LEVEL LOW 
PRESSURE SYSTEM OVER SOUTHEAST OREGON MOVES EASTWARD INTO IDAHO
WRAP AROUND MOISTURE WILL SLOWLY DECREASE OVER THE DISTRICT FOR
THE REMAINDER OF TONIGHT.

ORZ630-632>635-638-050500-
/O.EXP.KPDT.FW.W.0007.000000T0000Z-070905T0400Z/
CENTRAL MOUNTAINS OF OREGON-
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT-
WALLOWA DISTRICT-BAKER VALLEY-
859 PM PDT TUE SEP 4 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHEAST OREGON
CONTINUES MOVING TO THE EAST AND AWAY FROM THE DISTRICT. 
THE ATMOSPHERE WILL BECOME MORE STABLE OVER THE REST OF TONIGHT
SO ONLY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
TO OCCUR IN EASTERN OREGON FOR THE REMAINDER OF TONIGHT. AS SUCH
THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM PDT THIS
EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Sep 3, 1:45 PM PDT, 1 hour 15 minutes earlier.

Area forecast discussion, Sep 3, 1:45 PM PDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
145 PM PDT MON SEP 3 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...THE NEXT SYSTEM TO
AFFECT THE AREA IS CURRENTLY ALONG 130W. CLOUDS WILL INCREASE ACROSS
THE AREA TONIGHT AS THE SYSTEM APPROACHES THE REGION. HAVE FAVORED
THE FASTER GFS SOLUTION FOR THE TIMING OF THE TROUGH WITH THE SYSTEM
MOVING THROUGH TUESDAY MORNING AND THROUGH THE DAY. A CHANCE OF
SHOWERS AND THUNDERSTORMS WILL START OUT IN THE MORNING IN CENTRAL
OREGON AND THEN SPREAD EASTWARD THROUGH THE MORNING AND AFTERNOON.
BELIEVE THAT THE BEST CHANCES FOR THUNDERSTORMS WILL BE OVER THE
CENTRAL AND NORTHEAST OREGON MOUNTAINS. WINDS WILL BECOME BREEZY TO
WINDY ALONG AND BEHIND THE FRONT ASSOCIATED WITH THIS SYSTEM TUESDAY
AFTERNOON. THE SYSTEM WILL SLOWLY MOVE SOUTHEAST ACROSS THE
AREA...WITH DECREASING SHOWERS IN CENTRAL OREGON AND PORTIONS OF
NORTHERN OREGON AND WASHINGTON. WRAP AROUND MOISTURE FROM THE LOW
WILL KEEP A CHANCE OF SHOWERS GOING ACROSS THE MOUNTAINS OF
NORTHEAST OREGON TUESDAY NIGHT INTO WEDNESDAY. A DRY NORTHWEST FLOW
WILL MOVE OVER THE AREA WITH PRECIPITATION CHANCES DROPPING OFF
EVERYWHERE BY WEDNESDAY NIGHT.

TEMPERATURES TOMORROW WILL BE COOLER WITH AN INCREASE IN CLOUD
COVER...AND COOLER AIR WITH THE SYSTEM. LOWER ELEVATIONS WILL SEE
HIGHS IN THE LOWER TO MID 80S WITH 70S IN THE MOUNTAINS TUESDAY.
WEDNESDAY WILL SEE TEMPERATURES NEAR NORMAL ACROSS THE AREA. DK

.LONG TERM...THURSDAY THROUGH MONDAY.  THE EXTENDED PERIOD LOOKS DRY
WITH SLIGHTLY ABOVE NORMAL TEMPERATURES.  NORTHWEST FLOW WILL
PREVAIL THROUGH THURSDAY WITH A DRY COLD FRONT TO MOVE THROUGH
SATURDAY AS A TROUGH DIGS BACK OVER SOUTHWEST OREGON LATE SATURDAY
AND SUNDAY WITH NORTH FLOW AND THEN SHIFTING BACK NORTHWEST ON
MONDAY. ML

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS. AN
APPROACHING LOW PRESSURE SYSTEM WILL MOVE EAST OF THE CASCADES
DURING THE AFTERNOON ON TUESDAY. MID LEVEL CLOUDS WILL INCREASE
OVERNIGHT WITH SCATTERED SHOWERS SPREADING EAST OF THE CASCADES BY
12Z TUESDAY MORNING.

&&

.FIRE WEATHER...WINDS ARE INCREASING ALONG SOME OF THE EXPOSED
RIDGETOPS IN THE OCHOCO-JOHN DAY HIGHLANDS AND WALLOWA COUNTY.
AFTERNOON HUMIDITIES ARE IN THE TEENS.  CONDITIONS ARE JUST MEETING
RED FLAG CRITERIA.  BECAUSE THE BREEZY WINDS AND LOW HUMIDITIES ARE
ISOLATED...WILL HIGHLIGHT IN FORECAST RATHER THAN ISSUE A WARNING
FOR THIS AFTERNOON AND EVENING.

WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
TUESDAY AND TUESDAY EVENING FOR OUR CENTRAL AND EASTERN OREGON ZONES
BUT WILL CANCEL FOR THE NORTHERN BLUES OF WASHINGTON.  THE RED FLAG
WARNING IS FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING.  BELIEVE
MOST THUNDERSTORMS WILL PRODUCE WETTING RAIN (I.E. GREATER THAN A
TENTH OF AN INCH) AND POSSIBLY UP TO ONE HALF INCH...YET THE
CLOUD-TO-GROUND STRIKES WILL BE NUMEROUS AND WILL THREATEN THE
REGION WITH ADDITIONAL NEW FIRE STARTS.  WINDS WILL ALSO INCREASE
BEHIND THE LOW PRESSURE SYSTEM WITH BREEZY WINDS OVER PORTIONS OF
THE FORECAST AREA...ESPECIALLY IN THE COLUMBIA BASIN.  THE AFTERNOON
RELATIVE HUMIDITY WILL INCREASE INTO THE MID 20S TO MID 30S...SO NO
RED FLAG CONCERNS AS FAR AS WINDS.  SMITH

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  59  80  55  82 /  10  30  10  10
ALW  64  81  58  83 /  10  30  10  10
PSC  61  85  55  86 /   0  20  10   0
YKM  55  81  52  84 /  10  20  10   0
HRI  59  84  54  84 /   0  20  10  10
ELN  57  78  52  80 /  10  30  10   0
RDM  50  75  43  79 /  10  30  10  10
LGD  56  80  53  79 /  10  40  30  20
GCD  53  79  51  79 /  10  40  30  10
DLS  61  80  57  82 /  10  30  10   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 11 AM TO 9 PM PDT TUESDAY FOR ORZ630-
     632>635-638.

WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
84/93/93
Hazardous weather outlook, Sep 3, 5:37 AM PDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
537 AM PDT MON SEP 3 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-041330-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
537 AM PDT MON SEP 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THERE WILL BE WARM SOUTHWEST FLOW OVER THE AREA WITH MOSTLY SUNNY
SKIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE WEATHER WATCH TUESDAY
     NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL
     OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE
     MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

     CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
     CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.

A COLD FRONT WILL MOVE INLAND TUESDAY. MOIST UNSTABLE AIR AHEAD OF
THE FRONT...COLD AIR ALOFT...AND DYNAMIC LIFT WILL COMBINE TO
TRIGGER SCATTERED THUNDERSTORMS OVER THE OCHOCO-JOHN DAY HIGHLANDS
TO NORTHEAST OREGON AND ISOLATED THUNDERSTORMS OVER CENTRAL OREGON
AND THE FOOTHILLS OF THE BLUE MOUNTAINS. WILDLAND FUELS REMAIN VERY
DRY...AND THERE IS A POTENTIAL FOR NEW FIRE STARTS DUE TO THE
ABUNDANT CLOUD-TO-GROUND LIGHTNING. A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR LATE TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE
AREAS LISTED ABOVE. PLEASE REFER TO THE LATEST FIRE WEATHER
WATCH...PDXRFWPDT...FOR DETAILS. GUSTY WINDS...HAIL...AND LOCALLY
HEAVY RAINFALL ARE ALSO POSSIBLE NEAR THUNDERSTORMS. A FEW SHOWERS
MAY LINGER WEDNESDAY OVER NORTHEAST OREGON. DRY AND STABLE
CONDITIONS WILL FOLLOW THROUGH THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Red Flag Warnings in Oregon, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.